I'd like to help a close friend who I believe is a womanizer?? I've known this person for 8 years. He's been engaged to the same person twice and every time he got close to his wedding date he became afraid, backed out of the relationship and started a flurry of sexual relationships with as many as 3 different women at the same time. Even while engaged, he saw other women on the side. He has never been honest with any of the women he's involved himself with. His patterns and deceptive behavior are reocurring. He's been acting this way since he was 21 years old and he is now 48. He doesn't feel as though he has any problems and lives in a fantasy world. He lies to his family and coworkers about his engagement. They beleive he and his ex-fiance are still a couple. He is a leader in the church and most of the women he is pursuing are in the same church, including his ex-fiance! One of the women he is currently involved with is married! In pursuit of these sexual relationships, his relationship with his son has suffered because he isn't spending time with him. His son now feels like his dad has abandoned him and tried to kill himself. In addition to his son, I'm concerned for my friend's mental and physical health. What is the best way to talk and reach out to him? He doesn't think he has a problem and becomes furious when you try to talk to him about it. If I am able to engage in conversation about what he's doing he shuts down and doesn't talk to me at all--you leave thinking that you were the only one that said something. What could be the causes of his fear of committment and living this lifestyle? He's destroying his and other people's lives with his hazardous behavior. Please help me to help him (even ifhe doesn't want the help).
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
'Anne' is the pseudonym for the individual who writes this relationship advice column.
'Anne' bases her responses on her personal experiences and not on professional training or study. She does not represent herself to be a psychologist, therapist, counselor or professional helper of any sort. Her responses are offered from the perspective of a friend or mentor only.
Anne intends her responses to provide general information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by 'Anne' to people submitting questions.
'Anne', Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. 'Anne' and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.